Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 28, 2021, 5:13 PM CDT for Maverick County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 28, 2021, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 46 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
880
WWUS84 KEWX 282213
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
513 PM CDT Tue Sep 28 2021
TXZ202-217-282300-
Maverick TX-Kinney TX-
513 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of south central Kinney
and northern Maverick Counties through 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Quemado, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spofford, Quemado, Paloma, Radar Base, Normandy, Darling, Laughlin
AFB Aux Field, U.S. Highway 277 and Farm to Market Road 1908.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2885 10057 2888 10060 2889 10059 2891 10062
2890 10063 2892 10064 2892 10063 2894 10065
2900 10065 2908 10067 2921 10035 2893 10015
2883 10057
TIME...MOT...LOC 2212Z 239DEG 29KT 2894 10065
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 28, 2:37 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 28, 2:37 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 237 PM CDT Tue Sep 28 2021 .SHORT TERM (Tonight through Wednesday Night)... Once morning low clouds eroded, temperatures have quickly warmed into the low to mid 90s under partly cloudy skies with light winds from out of the south. Few isolated showers have got going at times but expect for some additional development of activity during the afternoon. However, the main focus late this afternoon and into the evening should be across portions of the Hill Country and towards the Rio Grande. Anticipate thunderstorms to develop and organize into a line or complex of activity that advances eastward to east- southeastward into and through the overnight hours. The convective allowing model guidance agree on general formation of this organized convection but do not completely agree regarding the placement and forward propagation of this activity. Nonetheless, expect locally heavy rainfall with these thunderstorms as the PWATs climb to 1.75+ inches within a deep warm cloud layer. While it is difficult to pinpoint locations, there is the potential for 1 to 3 inches for some areas with locally higher amounts. Even though the rain will be mainly beneficial given the dry antecedent conditions, any heavier rain rates and totals may still be enough to overcome and result in some minor flooding concerns. Additionally, convective parameters with MLCAPE around 2500 J/kg and weak but sufficient bulk deep layer shear of around 25 to 30 knots across the region could yield to isolated severe storms with possible stronger wind gusts and large hail. Activity looks to diminish in coverage during the day on Wednesday once the lift weakens a bit as the vort max driving the overnight activity pushes to the east. Additionally, the atmosphere needs to take some time to recover after the overnight convection. However with higher moisture levels still in place, I'll still keep slight chance to chance PoPs in the forecast. Some models, including the GFS and CAM guidance, indicate that another vort max could make progress into the region from the southwest during Wednesday night into early Thursday. This results in return of some higher PoPs, especially to the south and west of San Antonio. Beyond the rain/convective forecast, expect for overnight lows in the mid to upper 60s across the Hill Country and low to mid 70s elsewhere with plenty of cloud cover. Highs on Wednesday could be rather tricky depending on how exactly the convection overnight evolves, but I'll go with values that top out in the mid to upper 80s and low 90s this forecast cycle. && .LONG TERM (Thursday through Tuesday)... The low level flow will remain from the south to southeast to start the long term period. This will bring another surge of moist air from the Gulf. Model forecasts show PW 1.75 to 2.00 inches over most of our CWA by Thursday night. At the same time another mid to upper level trough will move slowly through the southwestern US. A series of shortwave troughs will move through the pattern and combine with the low level moisture to generate showers and thunderstorms. Widespread showers will be likely Thursday and Friday. The best chances look to be Thursday night and daytime Friday. With the high PW forecast, locally heavy rain will be possible during this time frame with Friday afternoon looking a little more favorable for heavy rain. Friday night and Saturday the trough axis will swing across our CWA and rain chances will continue. As the trough moves through, the PW values are forecast to decrease and thus POPs and QPF are a little lower. A cold front will move through North Texas Sunday and then our CWA Monday. This will bring another chance for rain to most of the area. Behind the front Tuesday isolated showers will linger across the south and west. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 72 89 72 89 71 / 70 40 30 80 70 Austin Bergstrom Intl Airport 70 88 71 88 70 / 70 40 30 80 70 New Braunfels Muni Airport 71 89 72 89 70 / 70 40 40 80 70 Burnet Muni Airport 69 87 70 87 68 / 70 20 30 70 70 Del Rio Intl Airport 72 93 73 91 70 / 50 20 30 60 70 Georgetown Muni Airport 71 87 71 88 70 / 70 30 30 80 70 Hondo Muni Airport 71 91 71 88 69 / 70 30 50 70 70 San Marcos Muni Airport 71 88 71 89 69 / 70 40 30 80 70 La Grange - Fayette Regional 73 88 73 89 72 / 70 50 30 80 60 San Antonio Intl Airport 72 89 73 87 71 / 70 40 50 80 70 Stinson Muni Airport 74 91 74 89 73 / 70 40 50 80 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Brady Long-Term...05 Decision Support...Hampshire
Hazardous weather outlook, Sep 28, 5:16 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 516 AM CDT Tue Sep 28 2021 TXZ171>173-183>194-202>209-217>225-228-291030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 516 AM CDT Tue Sep 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. There is a marginal risk severe thunderstorms from late this afternoon into late tonight. Localized strong wind gusts and marginal large hail are possible, mainly over areas west of the I-35 corridor. By late tonight there is a potential for some areas to see heavy rainfall amounts of 1 to 3 inches with isolated higher amounts. Dry soil conditions across the region should prevent significant areas of run-off through tonight, but isolated areas of flooding will still be possible. Heaviest rainfall amounts through tonight are forecast to be near the Highway 281 and I-35 Corridors. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of showers and thunderstorms are expected each day Wednesday through Sunday. Isolated heavy rainfall amounts up to 3 inches are possible each day, mainly Wednesday through Saturday. With each successive round of rainfall, the potential for flooding should increase as soils become more saturated and area creeks and streams become swollen. .SPOTTER INFORMATION STATEMENT... Formal activation of storm spotters is not expected, but timely reports of severe winds, hail, and flooding are appreciated.
In the hours before
Special weather statement, Sep 28, 4:53 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
453 PM CDT Tue Sep 28 2021
TXZ183-202-282215-
Kinney TX-Val Verde TX-
453 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southwestern Kinney
and southeastern Val Verde Counties through 515 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Laughlin AFB, or 12 miles southeast of Del Rio, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Del Rio, Standart, Amanda, Laughlin AFB and Escondido Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2944 10076 2926 10049 2913 10073 2918 10077
2920 10077 2922 10078 2923 10080 2924 10079
2926 10081 2926 10084 2928 10086
TIME...MOT...LOC 2152Z 226DEG 20KT 2923 10076
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 28, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
513 PM CDT Tue Sep 28 2021
TXZ202-217-282300-
Maverick TX-Kinney TX-
513 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of south central Kinney
and northern Maverick Counties through 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Quemado, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spofford, Quemado, Paloma, Radar Base, Normandy, Darling, Laughlin
AFB Aux Field, U.S. Highway 277 and Farm to Market Road 1908.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2885 10057 2888 10060 2889 10059 2891 10062
2890 10063 2892 10064 2892 10063 2894 10065
2900 10065 2908 10067 2921 10035 2893 10015
2883 10057
TIME...MOT...LOC 2212Z 239DEG 29KT 2894 10065
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:53 PM CDT | Special Weather Statement | EWX | Kinney | 22 min |
| Sep 28, 6:00 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| Sep 28, 6:16 PM CDT | Special Weather Statement | EWX | Llano | 59 min |
| Sep 28, 6:22 PM CDT | Special Weather Statement | EWX | Gillespie | 23 min |
| Sep 28, 6:31 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 31 min |
| Sep 28, 6:45 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Sep 28, 6:48 PM CDT | Special Weather Statement | EWX | Burnet | 42 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.